Alert archive / Nebraska / Tornado Warnings in 2000

Tornado Warning 42, NWS Omaha, NE

June 25, 2000Colfax County, Platte County, Nebraska

NWS Omaha, NE issued this tornado warning at Jun 25, 2000, 1:44 PM CDT for Colfax County, Platte County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 1:44 PM CDT (18:44 UTC)
Expired
Jun 25, 2000, 2:15 PM CDT
In force
31 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Colfax County, NE, Platte County, NE

The radar

The Omaha radar (KOAX), 83 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 251844
TOROMA
NEC037-141-251915-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA NE
144 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  COLFAX COUNTY IN NORTHEAST NEBRASKA
  PLATTE COUNTY IN NORTHEAST NEBRASKA

* UNTIL 215 PM CDT

* AT 139 PM CDT...RADAR INDICATED AND TRAINED SPOTTERS CONFIRM A
  TORNADO NEAR CRESTON...OR ABOUT 18 MILES NORTH OF COLUMBUS...MOVING
  EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH OF THE TORNADO THROUGH 215 PM CDT
  INCLUDE...LEIGH...CLARKSON...HOWELLS...

IF YOU ARE IN THE PATH OF A TORNADO...GO TO A BASEMENT. IF A BASEMENT
IS NOT AVAILABLE...TAKE COVER IN AN INTERIOR ROOM ON THE LOWEST LEVEL
OF YOUR HOME OR BUSINESS. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN
IOWA AND EASTERN NEBRASKA.

LAT...LON 4175 9745 4159 9747 4158 9691 4175 9691

FOBERT

NNNN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 25, 3:20 AM CDT, 10 hours 24 minutes earlier.

Area forecast discussion, Jun 25, 3:20 AM CDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 AM CDT MON JUN 25 2000

MAIN FCST CONCERN DEALS WITH WRM ADVCTN/ISENTROPIC LIFT AND PSBL
PCPN TUE.  TEMPERATURES ABOUT THE ONLY CONCERN IN SHORT TERM.

FOR TDA...CDFNT AND PCPN HAS PUSHED S OF FCST AREA WITH A FEW MID
AND HIGH CLDS STILL EVIDENT ON STLT SERN ZONES.  MODEL FCST SOUNDINGS AND
CROSS SECTIONS INDICATED MOSTLY SUNNY CONDS MUCH OF AREA THIS
AFTN...BUT WITH YDAS SIGFNT RAINFALL...INHERENT MOIST GROUND AND
STANDING WATER COULD ADD ENOUGH MOISTURE TO ALLOW CU DVLPMNT...SPCLY
ALNG MO RVR AND ACRS S.  ETA A COMPROMISE W/850 MB TEMPS AND SUPPORT
CURRENT FCST CONSIDERING CONDS FAIRLY FAVORABLE FOR MIXING TDA.  WL
ALSO MAKE LTL OR NO CHANGES TO TNGTS FCST AS FIRST PART OF TNGT
ANYWAY SHOULD BE IDEAL FOR RADIATIONAL COOLING.  WL INCLUDE FOG ERN
SECTIONS BUT EXPECT SOME INCREASE IN CLDS W DUE TO WRM ADVCTN AND
THIS MAY LMT FOG DVLPMNT THERE.

FOR TUE...ALL 00Z MODELS BROUGHT AN INCREASE IN RH AND GENERATED PCPN
ACRS FCST AREA.  ETA SHOWD DECENT QG FORCING BY AFTN...PRBLY DUE TO
WARM ADVCTN AS ISENTROPIC LIFT AT 310 DEG K SFC LOWERED COND PRES
DEFICITS...MOST PRONOUNCED ACRS NRN ZONES WHERE IT DROPPED BLO 20 MB.
MID LVL TEMPS...AT 500 MB...ALSO FALL.  IF CLOUDS THICKEN QUICK
ENOUGH...FWC TEMPS MAY NOT BE REACHED...AND 00Z FWC HAS COME IN A
CATEGORY COOLER THAN 12Z RUN.  HOWEVER...MESOETA SUGGESTS THERE
COULD BE ENOUGH SUNSHINE THROUGH LATE MORNING TO ALLOW TEMPS TO
RECOVER TO NEAR GUID BFR LEVELING OFF OR EVEN FALLING DUE TO
CLDS/SCT PCPN...AND 06Z MESOETA KEPT PCPN THRU 21Z ACRS NRN ZONES.
WL ADJ FCST TO FWC GUID N AND INTRODUCE SMALL AFTN POPS W AND N.

PCPN CHCS LINGER INTO WED AND CURRENT EXTDD COVERS THIS.

.OMA...NONE
CHERMOK

In the hours before

Special weather statement, Jun 25, 11:27 AM CDT, 2 hours 17 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-252230-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1127 AM CDT SUN JUN 25 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTERS MAY BE NEED ACROSS THE AREA.  IN NORTHEAST
NEBRASKA SPOTTERS ARE MOST LIKELY TO BE REQUIRED THIS AFTERNOON.
IN SOUTHEAST AND EAST CENTRAL NEBRASKA SPOTTERS ARE MORE LIKELY TO BE
REQUIRED FROM MID AFTERNOON INTO THE EVENING.  SPOTTERS IN SOUTHWEST
IOWA ARE MOST LIKELY TO BE REQUIRED LATE THIS AFTERNOON AND THIS
EVENING.

WARMER AND MORE MOIST AIR CONTINUES TO MOVE INTO EASTERN NEBRASKA
AND SOUTHWEST IOWA ON STRENGTHENING SOUTHERLY WINDS.  THIS AIR
BEING FORCE ALOFT BY HEAVIER AND COOLER AIR HAS CONTRIBUTED TO THE
THUNDERSTORM ACTIVITY THIS MORNING WHICH WILL CONTINUE TO MOVE
NORTHEAST OUT OF THE AREA.

ALONG WITH THE INCREASING INSTABILITY...A COLD FRONT WILL MOVE FROM
THE WESTERN HIGH PLAINS INTO EASTERN NEBRASKA FROM THE NORTHEAST THIS
AFTERNOON AND ON INTO SOUTHWEST IOWA EARLY THIS EVENING.  THIS
FRONT IS SUPPORTED BY A MODESTLY STRONG SHORT WAVE ALOFT MOVING
SOUTHEAST FROM SOUTHERN MONTANA.

STORMS THAT DEVELOP THIS AFTERNOON OVER THE AREA ARE MORE LIKELY TO
BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT AND SOME THREAT
OF DAMAGING WINDS.   THESE THUNDERSTORMS WILL LIKELY PRODUCE LOCALLY
HEAVY RAINS.~

ALTHOUGH THUNDERSTORMS COULD CONTINUE PAST MIDNIGHT OVER EXTREME
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...THUNDERSTORM CHANCES SHOULD
DECREASE SIGNIFICANTLY NORTH OF A LINCOLN TO OMAHA LINE AFTER 700 OR
800 PM.

POWERS
Special weather statement, Jun 25, 11:36 AM CDT, 2 hours 8 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-252230-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1136 AM CDT SUN JUN 25 2000 ...CORRECTED SOME TYPOS...

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTERS MAY BE NEEDED ACROSS THE AREA.  IN NORTHEAST
NEBRASKA SPOTTERS ARE MOST LIKELY TO BE REQUIRED THIS AFTERNOON.
IN SOUTHEAST AND EAST CENTRAL NEBRASKA SPOTTERS ARE MORE LIKELY TO BE
REQUIRED FROM MID AFTERNOON INTO THE EVENING.  SPOTTERS IN SOUTHWEST
IOWA ARE MOST LIKELY TO BE REQUIRED LATE THIS AFTERNOON AND THIS
EVENING.

WARMER AND MORE MOIST AIR CONTINUES TO MOVE INTO EASTERN NEBRASKA
AND SOUTHWEST IOWA ON STRENGTHENING SOUTHERLY WINDS.  THIS AIR
BEING FORCED ALOFT BY HEAVIER AND COOLER AIR HAS CONTRIBUTED TO THE
THUNDERSTORM ACTIVITY THIS MORNING WHICH WILL CONTINUE TO MOVE
NORTHEAST OUT OF THE AREA.

ALONG WITH THE INCREASING INSTABILITY...A COLD FRONT WILL MOVE FROM
THE WESTERN HIGH PLAINS INTO EASTERN NEBRASKA FROM THE NORTHEAST THIS
AFTERNOON AND ON INTO SOUTHWEST IOWA EARLY THIS EVENING.  THIS
FRONT IS SUPPORTED BY A MODESTLY STRONG SHORT WAVE ALOFT MOVING
SOUTHEAST FROM SOUTHERN MONTANA.

STORMS THAT DEVELOP THIS AFTERNOON OVER THE AREA ARE MORE LIKELY TO
BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT AND SOME THREAT
OF DAMAGING WINDS.   THESE THUNDERSTORMS WILL LIKELY PRODUCE LOCALLY
HEAVY RAINS.

ALTHOUGH THUNDERSTORMS COULD CONTINUE PAST MIDNIGHT OVER EXTREME
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...THUNDERSTORM CHANCES SHOULD
DECREASE SIGNIFICANTLY NORTH OF A LINCOLN TO OMAHA LINE AFTER 700 OR
800 7PM.

POWERS/JEK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:56 AM CDTSevere Thunderstorm WarningOAXOtoe34 min
Jun 25, 11:59 AM CDTSevere Thunderstorm WarningOAXThurston31 min
Jun 25, 12:33 PM CDTSevere Thunderstorm WarningOAXThurston27 min
Jun 25, 12:55 PM CDTFlash Flood WarningOAXThurston4 hr
Jun 25, 12:56 PM CDTSevere Thunderstorm WarningOAXMadison, Stanton49 min
Jun 25, 1:09 PM CDTSevere Thunderstorm WarningOAXBoone, Platte51 min
Jun 25, 1:22 PM CDTTornado WarningOAXPlatte23 min
Jun 25, 1:47 PM CDTSevere Thunderstorm WarningOAXCedar, Knox43 min
Jun 25, 2:02 PM CDTTornado WarningOAXBurt, Cuming28 min
Jun 25, 2:07 PM CDTSevere Thunderstorm WarningOAXPierce38 min
Jun 25, 2:14 PM CDTTornado WarningOAXColfax, Platte31 min
Jun 25, 2:34 PM CDTSevere Thunderstorm WarningOAXBurt41 min
Jun 25, 2:43 PM CDTTornado WarningOAXColfax, Dodge32 min
Jun 25, 3:00 PM CDTSevere Thunderstorm WarningOAXButler, Saunders45 min
Jun 25, 3:17 PM CDTTornado WarningOAXCass, Sarpy, Saunders28 min
Jun 25, 3:31 PM CDTSevere Thunderstorm WarningOAXDouglas44 min
Jun 25, 3:45 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy, Saunders45 min
Jun 25, 4:03 PM CDTSevere Thunderstorm WarningOAXLancaster, Seward27 min
Jun 25, 4:13 PM CDTFlash Flood WarningOAXDodge4 hr
Jun 25, 4:22 PM CDTTornado WarningOAXLancaster23 min
Jun 25, 4:32 PM CDTSevere Thunderstorm WarningOAXOtoe43 min
Jun 25, 4:39 PM CDTSevere Thunderstorm WarningOAXSaline26 min
Jun 25, 4:45 PM CDTSevere Thunderstorm WarningOAXLancaster30 min
Jun 25, 5:06 PM CDTFlash Flood WarningOAXThurston6 hr
Jun 25, 5:13 PM CDTFlash Flood WarningOAXLancaster, Saline, Seward4 hr
Jun 25, 5:17 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson43 min
Jun 25, 5:29 PM CDTSevere Thunderstorm WarningOAXNemaha46 min
Jun 25, 6:08 PM CDTFlash Flood WarningOAXOtoe4 hr
Jun 25, 6:47 PM CDTFlash Flood WarningOAXNemaha, Richardson4 hr

Nearby

Tornado Warnings in Nebraska, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.